Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Sebaceous cyst removed from sternum, scar, severe pain. Ways to reduce scarring?

I have just had a sebaceous cyst removed from my left sternum. I was told that I will have a scar about 2cm in lenght. I m in quite a lot of pain at the moment and was not expecting this as the cyst was so small. is this Normal? and are there ways to reduce the scaring? I have three stitches which will have to be removed in two weeks. will my scar be flat or will it be protruding? Thank you
Asked On : Sun, 25 Nov 2012
Answers:  1 Views:  283
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General Surgeon 's  Response
sebacious cyst excision over sternum with 3 stitches in place-hopefully will not produce much of a scar.In normal course he wound heals by about 10 days and then the scar remodelling continue upto 3-6 months.By the time the suture line will shrink a lot.If everything goes fine you ll have a good scar,dont worry.And i suggest you see the operating surgeon to just check on the wound and for some analgesics.
All the best
Answered: Mon, 26 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor